hello im starting day 3 today of ivig i had a terrible case of the itches after day one so they changed up the infusion adding more fluids and benadryl iv thats no fun it wiped me out but i woke up this morning a little better than i did after day one but now getting a headache im pushing as hard as i can because i have to go to work im hoping it gets a little easier each day
I’m newly diagnosed and not very knowledgeable yet. However, here is what I experienced.
Two weeks ago, I completed 20g IVIG for 5 days as loading dose. For most days, I took 2 Tylenol, and 1 Benadryl 1 hour in advance. I stayed hydrated (warm water, ginger, honey) by recommendation of this site and my neurologist. I am usually not a big water fan. On day 1, I took 2x amount of Benadryl’s in error and was wiped; I can understand the concern about being tired.
I had headaches in the evening starting day 3 when the over the counter meds wore off and just took Tylenol. It wasn’t until I realized that I felt better right before the infusion on day 4 that I deduced the Benadryl helped my headache too. I had trouble the prior night with only Tylenol. A hot towel and some oregano over my forehead, some self massage of my temples soothed me, but it lingered.
Post infusion, the headache got milder for me and only lasted a few more days. This was for me; people seem to have varying experiences, although my nurse confirmed headache is a more common side effect:(
I hope you feel better and have a good recovery.
I had the itches and a full body rash that started 6 weeks after my first infusion. They set my max rate at 200 for the IVIG. I get a full liter of saline with it. They changed brands of IVIG. I got Benadryl by direct IV instead of oral. The gave me an IV injection of Solumedrol. I also get 4 pre-meds in pill form as in anti-histamines and Tagamet. And at that, it took 6 weeks for the rash to go away. So, I'm telling you to stay on top of it and report to the infusion center your reactions. I had to go to a dermatologists for skin tests to determine if the rash was caused internally. You may be lucky it presented itself quickly. I have been rash free since (2.5 years) and I get an infusion every 3 weeks.
It’s now 4 years since my last infusion but I still gets the itches and head aches. I use a hot towel on my forehead and and hot and cold baths and I also drink 2 X Turmuric capsules daily. It helps for me. I don’t think the CIDP will ever stop, but I’m much better and work again. Just be positive and keep your faith and everything will go better!!!
hi i had my ivig on the monday 16/02/2015 and i am still itching and the headaches are bad and i am still sore all over feels like i ran a marathon and i am constantly dropping stuff. i am tired aswell hope it will get better soon. have to phone my neuroligist on
thursday to tell her how i feel.
but stay strong and keep the faith it will get better soon.
RE:" terrible case of the itches "
Ask your Docs & pahrmacist what they think of clemastine (Tavist) Little harder to find but may be worht exploring..